Alert archive / South Carolina / Flash Flood Warnings in 2009

Flash Flood Warning 5, NWS Charleston, SC

May 15, 2009Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this flash flood warning at May 15, 2009, 3:16 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2009, 3:16 PM EDT (19:16 UTC)
Expired
May 15, 2009, 4:27 PM EDT
In force
71 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 100 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.3 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1135 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KCHS 151916
FFWCHS
SCC015-019-152115-
/O.NEW.KCHS.FF.W.0005.090515T1916Z-090515T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH
  CAROLINA...
  CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 515 PM EDT

* AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OCCURRING ALONG A LINE EXTENDING FROM DANIEL ISLAND
  TO SHADOWMOSS...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
  CHARLESTON TO 7 MILES SOUTH OF ARCHDALE...MOVING SOUTH AT 5 MPH.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  NORTH CHARLESTON...DANIEL ISLAND...
  WEST ASHLEY...
  MOUNT PLEASANT...
  CHARLESTON...JOHNS ISLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3277 7987 3279 7989 3276 7991 3277 7993
      3277 7994 3276 7993 3268 8019 3282 8021
      3282 8015 3283 8015 3290 7990 3278 7982

$$
2 follow-up statements
000 
WGUS72 KCHS 151956
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT FRI MAY 15 2009

SCC015-152006-
/O.CAN.KCHS.FF.W.0005.000000T0000Z-090515T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKELEY SC-
356 PM EDT FRI MAY 15 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME SOUTH
CENTRAL BERKELEY COUNTY...

HEAVY RAIN PORTIONS OF EXTREME SOUTH CENTRAL BERKELEY COUNTY HAS 
ENDED...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. 
PONDING OF RAINWATER MAY BE SLOW TO RECEDE...SO MOTORISTS SHOULD USE 
EXTREME CARE WHEN DRIVING IN AREAS WHERE WATER MAY STILL COVER THE 
ROAD.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3276 7991 3276 7993 3275 7995 3271 8013
      3282 8015 3282 8014 3283 8015 3288 7997
      3279 7991 3279 7992 3277 7990

$$

SCC019-152115-
/O.CON.KCHS.FF.W.0005.000000T0000Z-090515T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
356 PM EDT FRI MAY 15 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
CENTRAL CHARLESTON COUNTY...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING
OVER THE WARNED AREA.

FLASH FLOODING IS EXPECTED IN AND AROUND CHARLESTON...JOHNS ISLAND...
NORTH CHARLESTON AND WEST ASHLEY.

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

KEEP CHILDREN AWAY FROM STORM DRAINS...WATER CATCHMENTS...AND
STREAMS. ONLY A FEW INCHES OF MOVING WATER CAN KNOCK A CHILD OFF
THEIR FEET AND SWEEP THEM TO THEIR DEATH.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3276 7991 3276 7993 3275 7995 3271 8013
      3282 8015 3282 8014 3283 8015 3288 7997
      3279 7991 3279 7992 3277 7990

$$
000 
WGUS72 KCHS 152027
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
427 PM EDT FRI MAY 15 2009

SCC019-152038-
/O.CAN.KCHS.FF.W.0005.000000T0000Z-090515T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
427 PM EDT FRI MAY 15 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL CHARLESTON
COUNTY...

ALTHOUGH THE SIGNIFICANT FLOODING HAS ENDED...DRAINAGE SYSTEMS AND
CULVERTS WILL REMAIN FULL. PONDING WATER WILL PERSIST IN LOW-LYING
AREAS AND MAY POSE A HAZARD TO MOTORISTS. STAY TUNED TO NOAA WEATHER
RADIO ALL-HAZARDS FOR THE LATEST WEATHER INFORMATION.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3276 7991 3276 7993 3275 7995 3271 8013
      3282 8015 3282 8014 3283 8015 3288 7997
      3279 7991 3279 7992 3277 7990

$$


33

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at May 15, 1:52 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, May 15, 1:52 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
152 PM EDT FRI MAY 15 2009

.SYNOPSIS...
A WEAK COASTAL TROUGH WILL CONTINUE TO SHIFT INLAND AND DISSIPATE
THROUGH TONIGHT. ATLANTIC HIGH PRESSURE WILL PERSIST THROUGH
SATURDAY. A COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY INTO
SUNDAY NIGHT...BEFORE STALLING JUST OFF THE COAST INTO THE MIDDLE
OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DEEP RIDGING IN THE WRN ATLC WILL HELP TO SLOWLY PUSH A WEAK
REMNANT COASTAL TROUGH FURTHER INLAND TDA. HAVE ALREADY SEEN ITS
INFLUENCE OVER THE AREA...PARTICULARLY THE ENHANCED LOW LEVEL
CONVERGENCE WITHIN THE ONSHORE FLOW...BY PRODUCING SCATTERED
MODERATE/HEAVY RAIN WITH A FEW EMBEDDED TSTMS OVER MAINLY COASTAL
PORTIONS OF FAR SRN SC INTO SE GA. THE ONSHORE FLOW IS EXPECTED TO
PERSIST THROUGH THE DAY TODAY...KEEPING A SOLID INFLUX OF MOISTURE
INTO THE AREA AND UNDER THE WWD-MOVING TROUGH. THOUGH INSTABILITY
IS NOT TERRIBLY IMPRESSIVE...ALTHOUGH THE MODIFIED 12Z KCHS RAOB
INDICATES OVER 2000 J/KG CAPE AND LI OF -5 DEG C...WEAK STORM
MOTIONS AND RATHER LIGHT MID-UPR LEVEL WINDS WILL MAKE FOR SLOW TO
NEARLY STATIONARY STORM MOTIONS OUTSIDE OF TRAINING CELLS. WITH
PWATS OVER 1.5 INCHES...ANY STORM HAS THE POTENTIAL TO PRODUCE
HEAVY RAIN AND CREATE ISOLD FLOODING ISSUES. SHOULD BE ABLE TO
HANDLE THESE ISSUES VIA FLS OR FFW PRODUCTS AS COVERAGE DOES NOT
DICTATE THE NEED FOR A MORE WIDESPREAD WATCH. SEVERE POTENTIAL IS
VERY LOW DUE TO WARMER MIDLVLS...MAKING MIDLVL LAPSE RATE VERY
WEAK. AS FOR PRECIP COVERAGE IN GENERAL...BEST COVERAGE WILL BE
ALONG THE COAST THROUGH THE REST OF THE MORNING THEN GRADUALLY
TRANSITIONING INLAND WITH THE SEABREEZE AND AS THE CONVECTIVE TEMP
OF ABOUT 78-79 DEGREES IS REACHED FURTHER INLAND. GIVEN ONGOING
ACTIVITY NEAR KSAV THIS MORNING...WILL HIGHLIGHT HIGHEST POPS
THERE AND CLOSER TO THE COAST THEN HIGHLIGHT HIGHEST POPS FURTHER
INLAND THIS AFTN.

AS WAS THE CASE YDA...CLOUD/PRECIP COMPLICATIONS WILL PLAY A BIG
FACTOR IN DETERMINING HIGH TEMPS LOCALLY TDA. GENERALLY...WILL
LOOK FOR MID 80S WELL INLAND IN SE GA...TRENDING TO THE LOW 80S
CLOSER TO THE COAST. THE SEABREEZE AND ONSHORE FLOW WILL KEEP
NEARSHORE LOCALES IN THE UPR 70S. SHOULD PERSISTENT CLOUD COVER
AND/OR RAINS OCCUR THIS AFTN OVER ANY LOCATION...MAX TEMPS MAY END
UP AS LOW AS MID 70S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
SCATTERED CONVECTION WILL BE ONGOING AHEAD OF THE SEA BREEZE EARLY
THIS EVENING AS DEEP LAYERED MOISTURE REMAINS IN PLACE. DIURNAL
COOLING WILL ALLOW THE COVERAGE OF SHOWERS AND THUNDERSTORMS TO
DIMINISH THROUGH THE EVENING...WITH THE FOCUS FOR ANY CONVECTION
SHIFTING OFFSHORE AFTER MIDNIGHT. THE POTENTIAL FOR HEAVY RAINFALL
AND LOCALIZED FLOODING WILL PERSIST INTO THE EVENING DUE TO VERY
SLOW STORM MOTIONS AND HIGH PRECIPITABLE WATER VALUES.

PATCHY FOG FORMATION IS EXPECTED AFTER MIDNIGHT ACROSS THE
AREA DUE TO SOME SATURATED GROUND CONDITIONS...AMPLE LOW LEVEL
MOISTURE AND LIGHT WINDS. SOME OF THE FOG COULD BE DENSE AT
TIMES...BUT GIVEN SOME UNCERTAINTY AS TO HOW MUCH AND WHERE THE
HEAVIEST RAIN WILL OCCUR WILL NOT ADD MENTION OF DENSE FOG TO THE
FORECAST JUST YET.

HIGH DEWPOINT VALUES WILL LIMIT THE EXTENT OF COOLING
TONIGHT...WITH LOWS EXPECTED TO RANGE FROM THE MID TO UPPER 60S
AWAY FROM THE IMMEDIATE COAST.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
PRETTY GOOD MODEL AGREEMENT REGARDING THE OVERALL PATTERN INTO
EARLY NEXT WEEK...THEN THE FORECAST BECOMES A BIT MORE UNCERTAIN
BY THE MIDDLE OF NEXT WEEK.

SATURDAY/SATURDAY NIGHT...SCATTERED SHOWERS AND TSTMS ARE EXPECTED
IN A WARM AND UNSTABLE AIRMASS AHEAD OF AN APPROACHING COLD FRONT.

SUNDAY/SUNDAY NIGHT...GOOD CHANCE OF SHOWERS AND TSTMS AS THE COLD
FRONT PUSHES THROUGH THE AREA. HAVE RAISED POPS ACCORDINGLY.

MONDAY/MONDAY NIGHT...BEST RAIN CHANCES LOOK TO SINK S AND E OF THE
AREA AS HIGH PRES TRIES TO BUILD IN FROM THE N. HOWEVER...UPPER
TROUGHING OVER THE AREA WILL PROMOTE A CONTINUED RISK OF PRECIP.
LOWERED TEMPS MON AS A STIFF NE FLOW SETS UP...ALTHOUGH DID NOT GO
AS COOL AS THE LATEST MEX GUIDANCE INDICATES.

TUESDAY THROUGH THURSDAY...MORE UNCERTAINTY THIS PERIOD AS THE GFS
AND ECMWF DIFFER ON A SURFACE LOW DEVELOPING SOMEWHERE EITHER OVER
THE WRN ATLC OR ERN GULF OF MEX...OR EVEN FARTHER S OVER THE
CARIBBEAN. GENERALLY INDICATE MODERATING TEMPS AND THE HIGHEST RAIN
CHANCES ALONG COASTAL AREAS...ESPECIALLY IN GA.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
THE MAIN CHALLENGE FOR THE 18Z TAF PERIOD WILL REMAIN SHOWER AND
THUNDERSTORM ACTIVITY FOR KCHS AND KSAV AS A COASTAL TROUGH AFFECTS
THE AREA. VISIBILITIES/CEILINGS WILL EASILY BE AFFECTED BY THUNDERSTORMS
THEREFORE...HAVE INITIALIZED KCHS WITH MVFR VISIBILITIES/CEILINGS
THROUGH 20Z. CONVECTION DOES NOT LOOK AS INTENSE ACROSS COASTAL
SOUTHEAST GEORGIA...THEREFORE WILL KEEP CONDITIONS VFR WHILE
CARRYING SHRA THROUGH 21Z. WILL CONTINUE TO MONITOR RADAR TRENDS
AND WILL UPDATE TAFS AS NEEDED. CONDITIONS LOOK FAVORABLE FOR FOG
FORMATION EARLY SATURDAY MORNING DUE TO LIGHT WINDS AND PLENTY OF
LINGERING MOISTURE FROM AFTERNOON SHOWERS. THEREFORE...HAVE
MAINTAINED MVFR VISIBILITIES AFTER 08Z FOR BOTH TERMINALS.
SOUTHERLY WINDS WILL RETURN BY LATE SATURDAY MORNING WITH LESS
THAN 10 KNOT WINDS. ANY SHOWER ACTIVITY FOR SATURDAY AFTERNOON
WILL BE REEVALUATED FOR THE NEXT TAF PERIOD.

EXTENDED AVIATION OUTLOOK...MVFR CONDITIONS ARE POSSIBLE IN
SCATTERED CONVECTION SATURDAY. MVFR OR LOWER CONDITIONS ARE THEN
EXPECTED SUNDAY INTO MONDAY AS A COLD FRONT AFFECTS THE AREA. MVFR
OR LOWER CONDITIONS ARE POSSIBLE TUESDAY AS A MOIST NORTHEAST FLOW
DEVELOPS BEHIND THE FRONT.

&&

.MARINE...
VERY FEW CHANGES NEEDED TO ONGOING THINKING AND WILL CONTINUE WITH
A HEADLINE-FREE FORECAST. ATLANTIC HIGH PRESSURE WILL KEEP A
SYNOPTIC SOUTH TO SOUTHEAST FLOW IN PLACE OVER THE COASTAL WATERS
THROUGH TONIGHT. WIND SPEEDS WILL REMAIN BELOW 15 KT GIVEN THE
WEAK SURFACE PRESSURE GRADIENT IN PLACE...HOWEVER THE SEA BREEZE
COULD BRIEFLY PUSH WINDS UP AROUND 15 KT IN CHARLESTON HARBOR THIS
AFTERNOON. A 3 TO 4 FT EASTERLY SWELL...WITH A PERIOD OF 7 TO 9
SECONDS...WITH BE THE MAIN COMPONENT OF THE SEAS TODAY.

SATURDAY THROUGH TUESDAY...ATLC HIGH PRES WILL PERSIST INTO
SUN...RESULTING IN S/SE WINDS OF 15 KT OR LESS. A COLD FRONT WILL
APPROACH FROM THE NW AND SLIP OFFSHORE SUN AND PUSH THROUGH THE
COASTAL WATERS SUN NIGHT BEFORE STALLING SE OF THE AREA. A STRONG NE
FLOW WILL DEVELOP IN THE WAKE OF THE FRONT...WITH SMALL CRAFT
ADVISORY CONDITIONS LIKELY OVER THE ENTIRE AREA BY MON AFTERNOON.
GALES MAY EVEN BE POSSIBLE ...ESPECIALLY BEYOND 20 NM FROM SHORE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, May 15, 4:23 AM EDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
423 AM EDT FRI MAY 15 2009

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-161000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
423 AM EDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAINFALL...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
WILL AFFECT THE AREA...ESPECIALLY LATE THIS MORNING INTO EARLY
THIS EVENING. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE
VERY SLOWLY...AND WILL THEREFORE BE CAPABLE OF PRODUCING VERY
HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-161000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
423 AM EDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JAQ

In the hours before

Local storm report, May 15, 11:57 AM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1157 AM EDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 AM     FUNNEL CLOUD     BENNETTS POINT          32.56N 80.45W
05/15/2009                   COLLETON           SC   BROADCAST MEDIA

            FUNNEL CLOUD REPORTED OFF BENNETTS POINT ROAD.

&&
Special weather statement, May 15, 12:35 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1235 PM EDT FRI MAY 15 2009

GAZ100-114>116-137-138-151715-
BULLOCH-EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL-
1235 PM EDT FRI MAY 15 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LIBERTY...EXTREME
NORTHWESTERN BRYAN...SOUTH CENTRAL BULLOCH...EXTREME EAST CENTRAL
TATTNALL...EASTERN EVANS AND NORTH CENTRAL LONG COUNTIES THROUGH 115
PM EDT...

AT 1234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GROVELAND TO BEARDS CREEK...OR ALONG A LINE EXTENDING
FROM 7 MILES SOUTHEAST OF CLAXTON TO 12 MILES NORTHWEST OF
LUDOWICI...MOVING NORTH AT 5 MPH.

AREAS IN AND AROUND DAISY...GROVELAND...GUM BRANCH...MIDWAY AND
NEVILS WILL BE IMPACTED THROUGH 115 PM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, May 15, 12:45 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1245 PM EDT FRI MAY 15 2009

GAZ087-088-100-151730-
BULLOCH-JENKINS-SCREVEN-
1245 PM EDT FRI MAY 15 2009

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL SCREVEN...CENTRAL
JENKINS AND NORTHWESTERN BULLOCH COUNTIES THROUGH 130 PM EDT...

AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR ROCKY FORD...OR
ABOUT 6 MILES NORTHWEST OF MIDDLEGROUND...MOVING NORTH AT 10 MPH.

AREAS IN AND AROUND ROCKY FORD...SCARBORO AND WOODCLIFF WILL BE
IMPACTED THROUGH 130 PM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, May 15, 1:00 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
100 PM EDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     FUNNEL CLOUD     3 E BEAUFORT            32.44N 80.63W
05/15/2009                   BEAUFORT           SC   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED OVER LADYS ISLAND.

&&

JHP
Local storm report, May 15, 1:10 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
110 PM EDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     FUNNEL CLOUD     STATESBORO              32.45N 81.78W
05/15/2009                   BULLOCH            GA   FIRE DEPT/RESCUE

            FUNNEL CLOUD REPORTED OVER MILLS CREEK IN STATESBORO.

&&

JHP

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 10:30 AM EDTAreal Flood AdvisoryCHSBeaufort, Jasper90 min
May 15, 10:58 AM EDTAreal Flood AdvisoryCHSBeaufort, Charleston, Colleton92 min
May 15, 11:56 AM EDTAreal Flood AdvisoryCHSBerkeley, Colleton, Dorchester103 min
May 15, 1:56 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester2 hr
May 15, 3:01 PM EDTAreal Flood AdvisoryCHSCharleston, Colleton, Dorchester59 min

Nearby

Flash Flood Warnings in South Carolina, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.